MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Codes Retraction Problem (1536); Material Integrity Problem (2978); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent reconstraining difficulties were encountered.The target lesion was located in the stenosed iliac vein.A 16x90/9fr uni plus 75cm wallstent endoprosthesis was selected for treatment.However, the stent deployment location was not in the correct location.When the physician attempted to reposition the stent, it could not be reconstrained despite being less than one third deployed.The stent was released and after the catheter was removed from the patient's body, the catheter was found to be twisted.The physician deployed another of the same device to the desired position and completed the procedure.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The stent was not returned for analysis as the stent had been deployed during the procedure.A visual and microscopic examination identified no damage or issues with the stent cups or stent holder of the returned device.A visual and tactile examination identified no issues with the tip of the device.A visual and tactile examination identified that the blue outer was bunched and twisted starting 120mm proximal from the distal end of the blue outer and extending 75mm proximally.This type of damage is consistent with a restriction being encountered and excessive tensile force being applied when attempting to deploy the stent.The stainless-steel tube was also noted to be kinked 78mm distal from hub.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9337702
Report Number2134265-2019-13975
Device Sequence Number11250553
Product Code MAF
UDI-Device Identifier08714729204053
UDI-Public08714729204053
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0023924423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight65